MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 7X21; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0721
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.The lot number of the device is not available.The device manufacture date is not available as the lot number of the device is not available.[conclusion]: the healthcare professional reported that during the procedure, the orbit galaxy complex fill 7mm x 21cm coil (640cf0721 / lo# not available) was not securely packaged and the device fell out.The physician replaced the coil with another orbit galaxy and the procedure was successfully completed without any report of patient consequence or adverse event.Additional information was requested but was not available.The orbit galaxy complex fill coil was returned for evaluation.The investigation result is documented below and deemed the complaint to be reportable.A non-sterile orbit galaxy complex fill 7mm x 21cm coil was received contained in a pouch.The original packaging was not received for evaluation.The hypotube was inspected and found to be without any damage.The coil introducer was unzipped and without damage.The support coil and the gripper were also without any damage.The embolic coil was in a tangled and stretched condition.No other damage was noted on the returned device.The lot number of the orbit galaxy complex fill coil is not available.Device history record (dhr) review could be performed without the lot number.The failure reported in the complaint that the device was not securely packaged could not be confirmed through functional analysis as the original device packaging was not returned with the device.The visual analysis did not suggest that the reported failure was related to the manufacturing process.The condition of the embolic coil suggests that procedural factors and handling process may have contributed to the reported issue.With the limited information available and without the original device packaging available for evaluation, the reported issue could not be confirmed through functional analysis.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.The lot number of the orbit galaxy complex fill coil was not available, as a result, the device history record review could not be performed.In addition, devices undergo 100% in-process inspection for any damage to the embolic coil.Thus, it is not likely that the orbit galaxy complex fill 7mm x 21cm coil left the manufacturing facility with the embolic coil tangled and in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the orbit galaxy complex fill 7mm x 21cm coil (640cf0721 / lo# not available) was not securely packaged and the device fell out.The physician replaced the coil with another orbit galaxy and the procedure was successfully completed without any report of patient consequence or adverse event.Additional information was requested but was not available.

Brand Name
OG TDL CMPLX FILL COIL 7X21
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8048140
Report Number1226348-2018-00769
Device Sequence Number16512308
Product Code KRD
UDI-Device Identifier10886704030362
UDI-Public10886704030362
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640CF0721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1